Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online
Ask a Urologist   »  

Is discoloration on my penis due to oral sex?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
Question
Yesterday, after receiving oral sex, within a few hours noticed excessive black and blue discoloration of the tip of the penis (about 1.5 inches wide) It looks like a blood clot or blood vessels underneath the shaft. Very sensitive to touch. Urination normal, no fever. Today, bruising remains and sensitivity remains. What symptoms would I be showing if this were more than just a 'hickie' from rough oral sex?
Posted Sat, 5 May 2012 in Penis Problems
 
 
Answered by Dr. Deepak Anvekar 13 minutes later
Hello XXXXXXX Sanders,

Thanks for the query.

From the history and looking at image given it seems that you might be having balanitis, a inflammatory state of the glans penis.

It could have occurred due to abrasion of the penis during the oral sexual encounter. Since the penis is a highly vascular organ, any slight superficial injury will appear like a red or bluish "Angry" looking lesion. But this is a benign condition and heal on its own and subside on its own.

Application of 1 % Hydrocortisone cream to the red and inflammed part of the penis might help reduce the discomfort and sensitivity.

In addition taking medication like Ibuprofen 400 mg three times a day will help in early resolution of the symptoms.

In case the oral sex was provided by a person not known to you, the chances of STDs could be higher. In such a situation testing for STDs including gonorrhea, chlamydia and herpes would be helpful to prevent further spread of infection and more complications.

In addition development of symptoms including fever, mucopurulent discharge, burning micturition, ulceration, bleeding from the discolored areas of the penis and enlarged lymph nodes in the groin are symptoms that you should watch out for. In such a situation consulting a doctor for a examination and STD testing might be helpful in such a situation.

I hope this helps to answer your questions effectively. Please feel free to write back again if you have any doubts.

Regards.

Dr Anvekar.
Above answer was peer-reviewed by
 
Follow-up: Is discoloration on my penis due to oral sex? 2 hours later
Dr. Anvekar,

thank you for your quick and thorough response. I also appreciate you taking the time to answer this brief follow-up question.
I have strong reason to believe that this incident, though this has been the first time this has happened, may be the result of enhanced sensitivity in this region. As a non-circumcised male, I thoroughly clean the region on and underneath the foreskin, pulling it back gently and making sure hygiene is taken care of.

However, in recent months, though sexual habits have not changed in frequency or intensity (with the exception of the incident I described to you yesterday), I have noticed a slightly off-coloured area: simply described as a discoloration of the tip of the penis (exact location of the black/blue/dark region in the picture).
I had not paid attention to this slight discoloration because it was fairly unsubstantial.

However, now that this lesion has appeared at this exact location, I'm wondering:
Is it possible that due to my non-circumcised state, this lesion is a natural response to the penis's sensitivity and what can be done to avoid this in the future?

I thank you in advance for the follow-up response.

regards,
Kevin Sanders
 
 
Answered by Dr. Deepak Anvekar 6 hours later
Hello again XXXXXXX

Thanks for the follow up query.

I have read through your query and also seen the image that you have sent. Thank you for that.

With regard to the "off colored" discolouration that was present before you developed the current abrasions and consequent Balanitis, it could be due to constant friction or dryness of the glans penis.

This is a common issue, among most men, (But more common in circumcised males).

Currently you can use the Hydrocortisone ointment as well as Ibuprofen for a few days ( 1 week) and look for the proper healing. The healing should not take more than 7- 10 days. Post-Healing you should be having a near normal appearance of the affected area.

In case of a persisting discoloration or sensitivity, You might use hydrocortisone of a prescription strength which should help relieve any persisting issues.

In future, please consider the use of proper precautions and water based lubes which are effective in preventing friction related issues during sexual intercourse.

I hope this helps to clear your doubts.

Wish you a speedy recovery.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor